MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-REVISION EXTENSION STEM - FLUTED Ø 13 L 105

MEDACTA INTERNATIONAL SA GMK-REVISION EXTENSION STEM - FLUTED Ø 13 L 105
Catalog Number 02.07.FCL13105
Health Effect - Clinical Code Pain (1994)
Date of Event 04/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 24 may 2018: lot 115705: (b)(4) items manufactured and released on 10 july 2012.Expiration date: 2017-05-31.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event clinical evaluation performed by medical affairs manager on 25 may 2018: the fixation screw securing the femoral component to the extension stem was found loosen in the joint.Patient details and date of implantation are not available.Screw removal and replacement is strongly recommended.During revision surgery, implant fixation and articular surfaces must be checked for integrity.The reason for self-unscrewing of the screw is not known: one possibility is insufficient tightening torque, but other unknown conditions may also play a role.
 
Event or Problem Description
On (b)(6) 2018 we were informed about a loosening of the screw from the connection between stem and femur.The post-op x-rays didn´t show a loosen screw.A revision surgery is planned, but the date is not defined.Patient's pain is not acute, the loosening of the screw maybe occured even 1 year ago.
 
Additional Manufacturer Narrative
On october 03, 2018 we were informed that we will not get the screw for further investigation.
 
Additional Manufacturer Narrative
On (b)(6) 2018 we were informed that the revision surgery is planed for (b)(6) 2018.On (b)(6) 2018 it was reported that the surgery was performed on (b)(6) 2018.Surgeon removed the screw, implanted a new screw and changed the inlay.

Brand Name
GMK-REVISION EXTENSION STEM - FLUTED Ø 13 L 105
Common Device Name
EXTENSION STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7544741
Report Number3005180920-2018-00377
Device Sequence Number11059541
Product Code JWH
UDI-Device Identifier07630030822940
UDI-Public07630030822940
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K120790
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2017
Device Catalogue Number02.07.FCL13105
Device Lot Number115705
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2018
Supplement Date Received by Manufacturer04/27/2018
04/27/2018
Initial Report FDA Received Date05/25/2018
Supplement Report FDA Received Date07/06/2018
10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR